To the Editor.—
The report by Litovitz and Troutman entitled "Amoxapine Overdose, Seizures, and Fatalities"1 prompts me to describe three cases from my practice of seizures associated with the therapeutic use of amoxapine.
Report of Cases.—Case 1.—
A 58-year-old man with major recurrent depression of two years' duration previously refractory to antidepressant drugs and electroconvulsive therapy had responded to a combination of lithium and amoxapine. He had no history of seizures or drug or alcohol abuse. At the time of the seizure, his medications included lithium carbonate, 1,200 mg daily in divided dose, amoxapine, 600 mg daily in divided dose, and liothyronine sodium, 25 μg daily. He had a single witnessed partial motor seizure involving his right upper extremity. The amoxapine dose was reduced to 400 mg/day, the liothyronine therapy was discontinued, and during 18 months of follow-up there have been no further seizures. Anticonvulsant drugs were